Kentucky, 2003Flood in Kentucky, August 10, 2003
August 10, 2003 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 8:00 PM EST, 29 minutes earlier.
Area forecast discussion, Aug 10, 8:00 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT SUN AUG 10 2003
AS HAS BEEN THE CASE FOR THE LAST SEVERAL EVENINGS...FCST CHALLENGE
TONIGHT WILL BE TO DETERMINE IF PCPN WILL END BY MIDNIGHT...OR WILL
SLIGHT CHC/S OF PCPN STILL BE NEEDED OVERNIGHT.
KILN RADAR DEPICTED ONLY A HANDFUL OF SHOWERS AND THUNDERSTORMS
ACROSS THE CWFA THIS EVENING. THE STRONGEST ACTIVITY WAS LOCATED
OVER NRN KENTUCKY WHERE AN UPR LVL VORT MAX WAS AIDING IN DYNAMICAL
LIFT. AS THE EVENING WEARS ON INTO THE OVERNIGHT HOURS...MOST
CONVECTION SHOULD CEASE WITH THE LOSS OF DAYTIME HEATING AND NO
APPRECIABLE LOW LVL CONVERGENCE. HOWEVER...AM STILL CONCERNED THAT
A RENEGADE SHOWER MAY LINGER OR POP UP AT ANYTIME...MAINLY OVER THE
SRN CWFA...OVERNIGHT AS THE VORT MAX SLOWLY SPINS NE INTO SRN OHIO.
WILL MAKE DECISION BY 10 PM EDT ON WHETHER TO HOLD ON TO A SLIGHT
CHC FOR PCPN.
OTHERWISE...FCST LOWS FOR TONIGHT IN THE LOWER TO MID 60S LOOK
GOOD. ALSO...FCST FOR AREAS OF FOG LOOK OK ATTM.
THE WEATHER PATTERN WILL CONTINUE TO BE STAGNANT AT LEAST THROUGH
TUESDAY...SO EXPECT MORE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
.ILN...NONE.
HICKMAN
Hazardous weather outlook, Aug 10, 4:08 AM EST, 16 hours 21 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT SUN AUG 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
SOME WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. AN
ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MONDAY AND TUESDAY. ANY OF THESE STORMS COULD PRODUCE
TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE
STORM CANNOT BE RULED OUT AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TIPTON
Flood, Carroll
- When
- August 10, 8:29 PM EST to 8:55 PM EST
- Where
- Carroll forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.668, -85.124 (the zone’s center; the record gives no point)
Thunderstorms with heavy rain caused localized street flooding in Carrollton during the evening.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in New Jersey, August 10, 20032 deaths · 1 event
- Flash Flood in New Hampshire, August 10, 20031 injured · $500,000 · 1 event
- Flash Flood in Pennsylvania, August 10, 2003$600,000 · 1 event
- Flash Flooding and Lightning Strike in Virginia, August 10 to 11, 2003$200,000 · 6 events
- Flash Flooding in New York, August 10, 2003$160,000 · 4 events
- Hail and Damaging Winds in Georgia, August 10, 2003$127,000 · 1.75 in hail · 8 events
- Damaging Winds and Lightning Strikes in Kansas, August 10, 2003$140,000 · 52 kt wind · 4 events
- Lightning Strikes in New York, August 10, 20031 injured · $100,000 · 2 events
- Flash Flood in Maine, August 10, 2003$150,000 · 1 event
- Hail and Damaging Winds in Iowa, August 10, 2003$87,000 · 56 kt wind · 4 events
- Flash Flooding in New York, August 10, 2003$45,000 · 4 events
- Flash Flood in North Carolina, August 10, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333057.